MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6912232
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected troponin i results were obtained from samples from two different patients processed using vitros immunodiagnostic products hs troponin i reagent lot 0021 on a vitros xt 7600 integrated system.A definitive assignable cause of the event could not be determined with the information provided.The ortho field application specialist (fas) was onsite performing validation of the vitros hstni assay which was not yet in use in the customer laboratory.As part of the validation process, the ortho fas ensures that the vitros hstni assay is performing as intended on the vitros 5600 integrated system prior to the patient correlation study.Quality control (qc) results must be acceptable, or the fas would not progress with the validation.Pre analytical sample processing could not be ruled out as a contributing factor.The customer reported that the sample collection device manufacturer recommended centrifugation procedure was not followed during initial sample handling, which may have contributed to the observed discordant results.After initial testing on the abbott i stat system, samples were stored frozen until the day of testing on the vitros analyzer in accordance with the vitros hs troponin i instructions for use (ifu).On the day of testing, samples were brought to room temperature and mixed by inversion.It is unknown whether samples were re centrifuged prior to analysis.As a result, impact of pre analytical handling on the vitros hstni results cannot be excluded.A sample interferent which affects the vitros hstni (us) assay but not the non-vitros istat method cannot be ruled out as a possible contributor of the event.One of the patients (unknown if patient 1 or 2), was taking multiple medications at the time of the initial sample draw.The medications included an anticoagulant, treatments for hypertension, high cholesterol and chronic obstructive pulmonary disease.Additionally, the patient was taking sacubitril and valsartan combination which is used to treat chronic heart failure in adults, helping reduce the risk of death and hospitalization, and is also used to treat children with symptomatic heart failure.It is unknown if the affected patient was an adult or child.As per consult from medical safety officer: a falsely low hstni result in a patient with suspected acute coronary syndrome (acs) may impact a physician differential diagnosis to varying degrees, depending on the patient clinical history, risk factors, and the result from other investigations, such as electrocardiogram (ecg).In patients with unequivocal symptoms or clinical findings, such as atypical chest pain and non-specific ecg findings, a falsely low hstni result could delay the timely diagnosis and treatment of acute myocardial infarction, which often requires timely diagnosis and intervention to prevent poor patient outcomes or serious long-term complications.Although the results were obtained during a correlation study without clinical scenarios fully documented, and the results were not reported outside the laboratory, the risk of serious injury is unlikely.However, under unusual circumstances, a falsely low hstni result at this magnitude could delay diagnosis and treatment of acute myocardial infarction, potentially leading to worsening clinical outcomes with serious or long-term sequelae.Serious patient injury, while remote, is possible.Therefore, this event is conservatively being reported.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected troponin i results obtained from samples from two different patients processed using vitros immunodiagnostic products hs troponin i reagent lot 0021 on a vitros xt 7600 integrated system.The results were considered lower than expected when compared to the results for the same samples when tested using a non-vitros istat method.Patient 1 vitros hstni (us) result of 2.85 ng/l (below the ami cutoff of 11.00 ng/l) vs the istat method result of 64.5 ng/l (above the reference range cutoff of

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24775665
Report Number3007111389-2026-00068
Device Sequence Number14968413
Product Code MMI
UDI-Device Identifier10758750033522
UDI-Public(01)10758750033522(17)261001(11)260206(10)0021
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number6912232
Device Lot Number0021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown